View Full Version : Vyvanse


BoyzX2
02-09-15, 02:43 PM
So, my son hard such a bad time with Concerta it's taken me a year and a half to try him on something else.

He has been on Vyvanse for a week and a half and is doing super. I am so happy that we have found something that appears to have virtually no side effects for him.

However, one thing I have noticed, between 10 and 11am he a has period of groggy and crankiness. What is that about? It is tolerable and brief, and the rest of the day is a million times better than before so if that is the only problem I'm fine with it. But... is this a short rebound? Has anyone else experienced this?

dvdnvwls
02-09-15, 05:08 PM
This groggy/cranky period - how much time goes by from when he takes his Vyvanse to when the problem starts?

BoyzX2
02-09-15, 05:44 PM
He takes it at 7am - weird cranky zone last 15 to 20 mins between 10 to 11am.

dvdnvwls
02-09-15, 06:14 PM
I would not be extra-concerned about this because it's working in general, but I wonder if some extra food (a bigger breakfast, or a morning snack) might help, or even just making sure to drink extra water between breakfast and lunch. Both food and water are important in making Vyvanse work well. A sugary "empty calories" type of breakfast such as boxed cereal and some juice may cause problems - something with more reasonable amounts of sugar (drinking juice is part of the problem unless it's very small) and including protein, is closer to ideal. But I'm keeping in mind that he's a child and he has ADHD, and therefore suggesting that he should eat an ideal breakfast might be living in a dream world. :)

CrazyLazyGal
02-10-15, 03:18 PM
I'm on Vyvanse, and I have noticed being especially sensitive to dehydration. When I'm dehydrated, I get tired and irritable and have depressed thoughts. It tends to go away if I drink some water or Gatorade.

Of course I'm an adult and have bladder problems as well, so maybe this is irrelevant for your son, but it's something to consider.

dvdnvwls
02-10-15, 04:22 PM
I'm on Vyvanse, and I have noticed being especially sensitive to dehydration. When I'm dehydrated, I get tired and irritable and have depressed thoughts. It tends to go away if I drink some water or Gatorade.

Of course I'm an adult and have bladder problems as well, so maybe this is irrelevant for your son, but it's something to consider.

The dehydration possibility is relevant for anyone taking a stimulant, not just adults or people with bladder problems. It may affect some less than others, but it's always relevant.

BoyzX2
02-11-15, 09:25 PM
Thanks! Good advice about staying hydrated. I think I can make this happen at home, but I keep sending him to school with a bottle of water and I can tell he's drinking very little at school. Luckily he has found that he likes egg sandwiches (he actually ate one with two eggs yesterday!!) - so if I have to feed him that every morning I will :)

Just curious, is the reason that stimulants may affect growth because of poor appetite (not eating enough) or is there some other reason?

sarahsweets
02-21-15, 06:35 AM
This is just a personal opinion with no science to back it up. When I took vyvanse, despite the fact that its supposed to last like 12 hours I noticed many peaks and valleys simiar to what you are talking about. I believe this is because it is a long acting drug and mmy body just wasnt made to handle 12 hours of ampehtamine.